Indiana, 2002Damaging Wind in Indiana, March 29, 2002
March 29, 2002 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 29, 12:41 PM CST, 39 minutes earlier.
Area forecast discussion, Mar 29, 12:41 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CST FRI MAR 29 2002
PM CONVECTION/SVR WX ASSOCIATED WITH FRONTAL BOUNDARY EXTENDING
ACROSS NRN PERIPHERY OF PAH FA. AIRMASS FRONT IS ENCOUNTERING IS
WARM/MOIST AND INCREASINGLY UNSTABLE...WITH LAPS SHOWING EARLY PM
LIS TO -2/-3. STILL AWAITING BREAKDOWN OF CAP FOR SURFACE BASED
ACTIVITY...WHICH APPEARS TO BE STARTING AS LAPS 15-18Z TREND SHOWS
SURFACE BASED CAPES INCREASING FM 300 TO 500 TO 600 J/KG.
NEAR TERM CHALLENGE IS POPS ASSOCIATED WITH INCOMING FRONT. ALL
MODELS HAVE SYSTEM THRU FA BY/SHORTLY AFT 00Z. WL WAIT TIL LAST
MINUTE FOR COUNTY BREAK-OUT...ESPECIALLY REGARDING WATCH
STATUS...BUT ANTICIPATE LINGERING SMALL EARLY EVENING CHC POP FOR
DEPARTING FRONT SE SECTIONS.
MODELS DISAGREE ON VIGOR OF PUSHING FRONT AND ITS ASSOCIATED
MOISTURE THRU FA...WITH NGM LEAST AGGRESSIVE/ETA MOST AND AVN IN
BETWEEN. WITH FLOW ALOFT BECOMING WLY-WNWLY...AM NOT TOO CONVINCED
ON LONG-LIVED CLEAR-OUT...AND THUS WL TOE A MID-GROUND AND MAINTAIN
SOME AT LEAST SOME CLOUDS THRU THE NEXT COUPLE PERIODS. BASICALLY EXPECT
MOCLOUDY EARLY NIGHT...PTCLDY LATE NIGHT/EARLY SAT...AND THEN
MOCLOUDY AGAIN LATE SAT-SAT NIGHT...BUT WL CHOOSE ONE OR THE OTHER
DEPENDING ON WHERE THE GROUPING IS.
NEXT CHALLENGE IS SAT NIGHT-SUN CHC PCPN...AND SIMILAR MODEL
DISCREPANCY IS MAINTAINED. WHILE THE FLOW PATTERN SUGGESTS CONTINUED
CLOUDS AM NOT AS CONVINCED ON THE PCPN CHC...AS EVEN THE MID ROAD
AVN KEEPS VORT ENERGY AND MOST QPF TO THE SOUTH. WL THEREFORE
ELIMINATE POPS NRN PERIPHERY BUT MAINTAIN CHC CAT POPS FOR THE
SOUTH...PARTICULARLY SE PTNS...AS SURFACE SYSTEM EJECTS NE FM LWR MS
VALLEY.
NEW EXTENDED MODEL GUIDANCE NARROWS THE PCPN CHC TO TUE BUT BROAD
UPR TROFFING KEEPS CLOUDS/COOLER WX IN ANOTHER DAY...MODERATING SOME
TOWARD THE END OF THE WEEK AS UPR TROF MOVES EAST AND SURFACE
RIDGING COMES IN BEHIND IT.
NOT A WHOLE LOT OF MODEL DISCREPANCY ON TEMPS SAVE FOR THE OBVIOUS
LEANS GIVEN THEIR RESPECTIVE PREFERENCES ON THE SAT NIGHT-SUN PCPN
CHC (NGM COLDER/WETTER). WL ADJUST FCST ACCORDINGLY THERE (SAT
NIGHT-SUN)...MORE IN DIRECTION OF AVN BASED NOS...OTHERWISE ALL
GUIDANCE GENERALLY IN AGREEMENT.
.PAH...NONE.
HUMPHREY
In the hours before
Special weather statement, Mar 29, 11:19 AM CST, 2 hours 1 minute before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-291900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1119 AM CST FRI MAR 29 2002
...SEVERE THUNDERSTORM WATCH NUMBER 45 CONTINUES THROUGH 100 PM FOR
SOUTHEAST MISSOURI AND FAR SOUTHWEST ILLINOIS...
...TORNADO WATCH NUMBER 46 IS IN EFFECT UNTIL 400 PM CST FOR
WESTERN KENTUCKY...SOUTHWEST INDIANA AND REMAINDER OF SOUTHERN
ILLINOIS...
SEVERE THUNDERSTORM WATCH 45 INCLUDES THE FOLLOWING COUNTIES.
IN SOUTHEAST MISSOURI...
CARTER...RIPLEY...WAYNE...BUTLER...BOLLINGER...STODDARD...PERRY
...CAPE GIRARDEAU...SCOTT...MISSISSIPPI AND NEW MADRID.
IN SOUTHERN ILLINOIS...
PERRY...JACKSON...UNION AND ALEXANDER.
TORNADO WATCH 46 INCLUDES THE FOLLOWING COUNTIES.
IN SOUTHERN ILLINOIS...
JEFFERSON...FRANKLIN...WILLIAMSON...JOHNSON...PULASKI...MASSAC
...WAYNE...HAMILTON...SALINE...POPE...EDWARDS...WABASH...WHITE
...GALLATIN AND HARDIN.
IN WESTERN KENTUCKY...
BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...GRAVES
...LIVINGSTON...MARSHALL...CALLOWAY...CRITTENDEN...LYON...TRIGG
...UNION...HENDERSON...WEBSTER...HOPKINS...CALDWELL...DAVIESS
...MCLEAN...MUHLENBERG...CHRISTIAN...TODD.
IN SOUTHWEST INDIANA...
GIBSON...PIKE...POSEY...VANDERBURGH...WARRICK AND SPENCER.
Local storm report, Mar 29, 11:46 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1146 AM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1158 AM BARNHILL IL 1.75 INCH HAIL
03/29/02 WAYNE REPORT FROM IL STATE
POLICE DIST. 19Local storm report, Mar 29, 12:22 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1222 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1204 PM BARNHILL IL 1.25 INCH HAIL
03/29/02 WAYNE AT I-64 & U.S. 45Local storm report, Mar 29, 12:51 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1251 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM STACER IN 0.75 INCH HAIL
03/29/02 VANDERBURGH
1245 PM ST JAMES IN 0.75 INCH HAIL
03/29/02 GIBSONSpecial weather statement, Mar 29, 1:00 PM CST, 20 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-292200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CST FRI MAR 29 2002
...SEVERE THUNDERSTORM WATCH NUMBER 45 EXPIRED AT 100 PM FOR
SOUTHEAST MISSOURI AND FAR SOUTHWEST ILLINOIS...
...TORNADO WATCH NUMBER 46 CONTINUES UNTIL 400 PM CST FOR WESTERN
KENTUCKY...SOUTHWEST INDIANA AND MUCH OF SOUTHERN ILLINOIS...
THE FOLLOWING COUNTIES ARE NO LONGER UNDER A SEVERE THUNDERSTORM
WATCH.
IN SOUTHEAST MISSOURI...
CARTER...RIPLEY...WAYNE...BUTLER...BOLLINGER...STODDARD...PERRY
...CAPE GIRARDEAU...SCOTT...MISSISSIPPI AND NEW MADRID.
IN SOUTHERN ILLINOIS...
PERRY...JACKSON...UNION AND ALEXANDER.
THE FOLLOWING COUNTIES ARE STILL UNDER TORNADO WATCH 46.
IN SOUTHERN ILLINOIS...
JEFFERSON...FRANKLIN...WILLIAMSON...JOHNSON...PULASKI...MASSAC
...WAYNE...HAMILTON...SALINE...POPE...EDWARDS...WABASH...WHITE
...GALLATIN AND HARDIN.
IN WESTERN KENTUCKY...
BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...GRAVES
...LIVINGSTON...MARSHALL...CALLOWAY...CRITTENDEN...LYON...TRIGG
...UNION...HENDERSON...WEBSTER...HOPKINS...CALDWELL...DAVIESS
...MCLEAN...MUHLENBERG...CHRISTIAN...TODD.
IN SOUTHWEST INDIANA...
GIBSON...PIKE...POSEY...VANDERBURGH...WARRICK AND SPENCER.
Local storm report, Mar 29, 1:01 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
101 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM NISBET IN WIND DAMAGE
03/29/02 VANDERBURGH POWER LINES DOWN
1255 PM LYNNVILLE IN 1.50 INCH HAIL
03/29/02 WARRICKThunderstorm Wind, Spencer
- When
- March 29, 1:20 PM CST
- Where
- Spencer County, St Meinrad
- Measured
- 55 kt (63 mph)
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.167, -86.817
At St. Meinrad, the roof was blown off a turkey house, and some farm buildings were damaged. Trees were blown down in Santa Claus, and the tops were broken off street lights.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, March 29 to 30, 2002$2.4 million · F2 · 62 events
- Tornado in Alabama, March 29, 2002$1.4 million · F1 · 1 event
- Hail and Damaging Winds in Kentucky, March 29, 2002$195,000 · 2 in hail · 48 events
- Hail and Damaging Winds in Indiana, March 29, 2002$30,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Mississippi, March 29 to 30, 2002$20,000 · 1 in hail · 7 events
- Tornado and Hail in Arkansas, March 29, 2002$8,000 · F0 · 12 events
- Flood and Hail in Texas, March 29 to 30, 20021 in hail · 11 events
- Flood and Hail in Tennessee, March 29 to 30, 2002$2,000 · 1 in hail · 10 events
- Tornado and Hail in Texas, March 29, 2002$3,000 · F0 · 7 events
- Hail and Damaging Winds in Tennessee, March 29, 20021.75 in hail · 5 events
- Damaging Wind in Ohio, March 29, 2002$12,000 · 55 kt wind · 1 event
- Hail in Missouri, March 29, 20020.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5280259.